MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/11 MM L

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/11 MM L
Catalog Number 02.12.0213FL
Health Effect - Clinical Code Pain (1994)
Date of Event 02/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs on 16 february 2018: one year after primary tkr the insert fixation screw got loose in the joint.It was immediately removed and the poly was exchanged.The cause for self-unscrewing of the insert screw is not known: one possibility is insufficient tightening torque, but other unknown conditions may also play a role batch review performed on 26 february 2018 lot 143213: (b)(4) items manufactured and released on 03 november 2014.Expiration date: 2019-08-31 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation based on the pictures of the explanted tibial insert and relative secure fixation screw performed by r&d product manager on 02 march 2018 : tibial insert fixation screw baked out from the insert and was found loosened in the joint after 1 year from primary implantation.Some dents and scratches can be identified on the articular surface of the insert with trace of the threaded part of the screw.The screw looks damaged in its threaded shaft that is plastically deformed.These damages were most likely caused by the screw that, once baked out from the insert, was loosened between the insert and the femoral component and underwent body load.It is not possible to identify any possible root cause for the event analysing the pictures sent.We can only suppose that insufficient tightning torque applied to the screw during fixation could have lead to this unlikely event.The use of a torque limiter screwdriver to tight the screw at 3,5nm is currently mandatory for secure screw fixation.
 
Event or Problem Description
On (b)(6) 2018 sales representative was informed by the surgeon that the patient came in complaining of pain.The surgeon determined the screw backed out of the poly.Revision surgery performed on (b)(6) 2018 due to screw backed out of the insert.The screw was not implanted using a torque limiting driver.The surgeon implanted a new screw with the insert.He did use a torque driver this time around.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/11 MM L
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7309745
Report Number3005180920-2018-00116
Device Sequence Number16456446
Product Code JWH
UDI-Device Identifier07630030862533
UDI-Public07630030862533
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number02.12.0213FL
Device Lot Number143213
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2018
Initial Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR